Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
khaltire

Is Minocycline even worth the trouble?

I thought my acne would go away (usually get it in phases), but now its come back and it just keeps getting worse.. BP just isnt doing it for me, but I dont think the doc will prescribe be accutane (Dont want to take it anyways just yet). I have these small red bumps all over my forehead and cheeks, looks really bad... just thinking that in inside out cleanse is the way to go aka antibactera pills, such as minocycline. I know it stops working after a few months when your body gets used to it (or the bacteria rather)... is this always the case? Does the acne EVER stop after the bacteria are used to the antibiotics or is it just a temporary fix in all cases? Please help me

If theres a chance that it could be gone after it I will do it. Thanks

Share this post


Link to post
Share on other sites

Yeh ive been on minomycine for almost a month now it seems to stop inflammation of the acne and sort of stop it. Yes as all bacteria they eventually become immune to the antibiotics but that happne safter months about 5-6 if the minimycin dosnt work at all (have your GPO or derm decide this) it didnt work becuase your body simply disolved most or all of it so you may have to increase your dose yet thats for the docs to decide.

Share this post


Link to post
Share on other sites

Ya i have been on and off of mino for over a year and it doesnt seem to be worth the indigestion problems that were associated with it.

Share this post


Link to post
Share on other sites

I've been on it 10 months, and I think it's still working. No side-effects, either. I'm a bit skeptical about the part where I can just taper off of it after about a year and never get acne again, though. (A year since I started taking it? Or a year since I've been clear? I haven't been clear yet.)

Share this post


Link to post
Share on other sites

P.S. to my post... Just because you might have to take an antibiotic doesn't mean the doc won't also have you use a topical. I think the Mino or whatever antibiotic is chosen for you hopefully helps to get you under control and clear, but you will probably be using a regimen of topical products. This way, hopefully you will be able to lessen the dosage of antibiotic you are using and perhaps stop it altogether as the topicals handle the situation. :D

Share this post


Link to post
Share on other sites

My derm said that mino doesn't easily cause bacteria to become immune; he said he has clients that have been using it with great success for years without problems. I stopped using it because it made me so sick at my tummy.

Share this post


Link to post
Share on other sites

I dunno I still think Mino is BS. I used it for over a year and ya it worked to eliminate small ones, but if your problems are cysts i suggest an alternative route.

Share this post


Link to post
Share on other sites
I thought my acne would go away (usually get it in phases), but now its come back and it just keeps getting worse.. BP just isnt doing it for me, but I dont think the doc will prescribe be accutane (Dont want to take it anyways just yet). I have these small red bumps all over my forehead and cheeks, looks really bad... just thinking that in inside out cleanse is the way to go aka antibactera pills, such as minocycline. I know it stops working after a few months when your body gets used to it (or the bacteria rather)... is this always the case? Does the acne EVER stop after the bacteria are used to the antibiotics or is it just a temporary fix in all cases? Please help me

If theres a chance that it could be gone after it I will do it. Thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×